×

zbMATH — the first resource for mathematics

The Euclidean, hyperbolic, and spherical spans of an open Riemann surface of low genus and the related area theorems. (English) Zbl 0782.30036
In this interesting paper the author organizes and extends his earlier work on the imbedding of open Riemann surfaces in compact Riemann surfaces [Hiroshima Math. J. 14, 371-399 (1984; Zbl 0567.30033); Trans. Am. Math. Soc. 301, 299-311 (1987; Zbl 0626.30046); Holomorphic functions and moduli I, Proc. Workshop, Berkeley/Calif. 1986, Publ. Math. Sci. Res. Inst. 10, 237-246 (1988; Zbl 0653.30028); Analytic functions theory of one complex variable, Pitman Res. Notes Math. Ser. 212, 287-298 (1989; Zbl 0682.30037)]. In particular he studies the moduli of (closed) tori into which a given open torus (open Riemann surface of genus one) can be imbedded subject to a normalization obtained by specifying canonical homology bases. The fundamental result is that the set of moduli forms a closed (possibly degenerate) disc in the upper half-plane. Its hyperbolic diameter is called the hyperbolic span of the given open torus. The author gives a variety of results in this connection and relations with results on maximal complementary area in the metric determined by a normaized holomorphic differential on the closed surface. He gives some analogues for plane domains including area results in the Euclidean and spherical metrics.

MSC:
30F45 Conformal metrics (hyperbolic, Poincaré, distance functions)
30C35 General theory of conformal mappings
30F30 Differentials on Riemann surfaces
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] L. V. AHLFORS AND L. SARIO, Riemann surface, Princeton Univ. Press, Princeton, Princeton, 1960, 382 pp. · Zbl 0196.33801
[2] A. F. BEARDON, The geometry of discrete groups, Springer-Verlag, New York Heidelberg-Berlin, 1983, 337 pp. · Zbl 0528.30001
[3] G. M. GOLUZIN, Geometric theory of functions of a complex variable (translate from Russian), Amer. Math. Soc., Providence, 1969, 676 pp. · Zbl 0183.07502
[4] H. GROTZSCH, Die Werte des Doppelverhdltmsses bei schlichter konformer Ab bildung, Sitzungsber. Preuss. Akad. Wiss. Berlin (1933), 501-515.
[5] H. GRUNSKY, Lectures on theory of functions in multiply connected domains, Vandenhoeck & Ruprecht, Gttingen, 1978, 253 pp · Zbl 0371.30015
[6] J. A. JENKINS, Umvalent functions and conformal mapping, Springer-Verlag, Berlin-Gttingen-Heidelberg, 1958, 169 pp · Zbl 0083.29606
[7] J. A. JENKINS, On some span theorems, 111. J. Math. 1 (1963), 104-117 · Zbl 0112.05005
[8] Z. NEHARI, Conformal mapping, McGraw-Hill, New York-Toronto-London, 1952, 396 pp. (Reprint: Dover, 1975. · Zbl 0048.31503
[9] CHR. POMMERENKE, Univalent functions, Vandenhoeck & Ruprecht, Gottingen Zrich, 1975, 376 pp. · Zbl 0298.30014
[10] B. RODIN AND L. SARIO, Principal functions (with an Appendix by M. NAKAI), Van Nostrand, Princeton, 1968, 347 pp · Zbl 0159.10701
[11] M. SCHIFFER, The span of multiply connected domains, Duke Math. J. 10 (1943), 209-216 · Zbl 0060.23704 · doi:10.1215/S0012-7094-43-01019-1
[12] M. SHIBA, The Riemann-Hurwitz relation, parallel slit covering map, and con tinuation of an open Riemann surface of finite genus, Hiroshima Math. J. 14 (1984), 371-399. · Zbl 0567.30033
[13] M. SHIBA, The moduli of compact continuations of an open Riemann surface of genus one, Trans. Amer. Math. Soc. 301 (1987), 299-311. · Zbl 0626.30046 · doi:10.2307/2000340
[14] M. SHIBA, The period matrices of compact continuations of an open Rieman surface of finite genus, in ”Holomorphic Functions and Moduli”, Vol. 1, edited by D. DRAsiNetal , Springer-Verlag, New York-Berlin-Heidelberg-London-Paris-Tokyo, 1988, pp. 237-246. · Zbl 0653.30028
[15] M. SHIBA, Conformal embeddings of an open Riemann surface into closed sur faces of the same genus, in ”Analytic Function Theory of One Complex Variable”, edited by Y. KOMATU et al., Longman Scientific & Technical, Essex, 1989, pp. 287-298. · Zbl 0682.30037
[16] K. STREBEL, Bin Klassifizierungsproblem fur Riemannsche Fldchen vom Gesch lecht 1, Arch. Math. 48 (1987), 77-81. · Zbl 0651.30010 · doi:10.1007/BF01196358
[17] M. TSUJI, Theory of conformal mapping of a multiply connected domain I, Jap J. Math. 18 (1943), 759-775. · Zbl 0060.23702
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.